Alert archive / California / Flash Flood Warnings in 2013
Flash Flood Warning 204, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 30, 2013, 1:40 PM PDT for San Bernardino County, California; Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2013, 1:40 PM PDT (20:40 UTC)
- Expired
- Aug 30, 2013, 3:45 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 169 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 8.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1069 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
617
WGUS55 KVEF 302040
FFWVEF
AZC015-CAC071-302245-
/O.NEW.KVEF.FF.W.0204.130830T2040Z-130830T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
140 PM MST FRI AUG 30 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
EXTREME SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHERN
CALIFORNIA...
* UNTIL 345 PM PDT.
* AT 134 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR BLACK MEADOW LANDING
CAMPGROUND...OR 9 MILES NORTHWEST OF PARKER DAM. THE STORM
PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
HAVASU PALMS...
BLACK MEADOW LANDING CAMPGROUND...
THREE DUNES CAMPGROUND...
CATTAIL COVE STATE PARK...
AND STATE ROUTE 95 BETWEEN LAKE HAVASU CITY AND PARKER DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
CAMPERS AND HIKERS SHOULD BE ALERT TO THE POSSIBILITY OF RAPIDLY
RISING WATER AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND IF
FLASH FLOODING IS OBSERVED.
&&
LAT...LON 3429 11438 3444 11447 3446 11401 3425 11387
3424 11401 3429 11407 3430 11412 3426 11413
3423 11419
$$
WOLCOTT2 follow-up statements
676
WGUS75 KVEF 302139
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
239 PM PDT FRI AUG 30 2013
AZC015-302145-
/O.CAN.KVEF.FF.W.0204.000000T0000Z-130830T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
239 PM MST FRI AUG 30 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
MOHAVE COUNTY...
THE THUNDERSTORMS THAT PROMPTED THE WARNING WEAKENED BEFORE CROSSING
INTO MOHAVE COUNTY...THUS THE FLASH FLOOD WARNING IS CANCELLED FOR
THAT AREA.
LAT...LON 3429 11438 3444 11447 3445 11433 3437 11423
3437 11421 3434 11417 3430 11413 3426 11413
3423 11419
$$
CAC071-302245-
/O.CON.KVEF.FF.W.0204.000000T0000Z-130830T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
239 PM PDT FRI AUG 30 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM PDT FOR
EXTREME SOUTHEASTERN SAN BERNARDINO COUNTY...
AT 230 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM PRODUCING HEAVY RAIN HAD WEAKENED. RUNOFF FROM
EARLIER RAIN MAY STILL CREATE FLASH FLOODING IN THE WARNED AREA IN
SAN BERNARDINO COUNTY THROUGH 345 PM.
LOCATIONS IMPACTED INCLUDE...
HAVASU PALMS...
BLACK MEADOW LANDING CAMPGROUND...
AND MAINLY RURAL AREAS OF EXTREME SOUTHEAST SAN BERNARDINO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3429 11438 3444 11447 3445 11433 3437 11423
3437 11421 3434 11417 3430 11413 3426 11413
3423 11419
$$
WOLCOTT652
WGUS75 KVEF 302239
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
339 PM PDT FRI AUG 30 2013
CAC071-302247-
/O.EXP.KVEF.FF.W.0204.000000T0000Z-130830T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
339 PM PDT FRI AUG 30 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 345 PM PDT FOR EXTREME
SOUTHEASTERN SAN BERNARDINO COUNTY...
LITTLE IF ANY RAIN HAS FALLEN OVER THE WARNED AREA OVER THE PAST
HOUR AND THE FLASH FLOOD THREAT IS DECREASING THE WARNING WILL BE
ALLOWED TO EXPIRE ON TIME. TRAVELERS AND THOSE ENJOYING OUTDOOR
RECREATION SHOULD BE AWARE OF THE POTENTIAL FOR WATER FLOWING IN
NORMALLY DRY WASHES AND ACROSS LOW WATER CROSSINGS. NEVER DRIVE
THROUGH FLOODED ROADWAYS.
LAT...LON 3429 11438 3444 11447 3445 11433 3437 11423
3437 11421 3434 11417 3430 11413 3426 11413
3423 11419
$$
WOLCOTTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 9:15 AM PDT, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 30, 9:15 AM PDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 915 AM PDT FRI AUG 30 2013 .SYNOPSIS...A MOIST AND UNSTABLE ATMOSPHERE WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE AREA THROUGH THIS WEEKEND WITH THE GREATEST CHANCES IN THE AFTERNOON AND EVENING HOURS. THE PRIMARY HAZARD WITH THUNDERSTORMS WILL BE HEAVY RAINFALL THAT COULD RESULT IN FLASH FLOODING. THUNDERSTORM CHANCES ARE EXPECTED TO DECREASE SLIGHTLY FROM MONDAY ONWARD. && .UPDATE...HAVE GONE AHEAD AND EXPANDED THE FLASH FLOOD WATCH TO INCLUDE ALL OF SAN BERNARDINO COUNTY...THE SOUTHERN AREAS OF THE COLORADO RIVER VALLEY AND THE WHITE MOUNTAINS OF INYO COUNTY. PLENTY OF MOISTURE AVAILABLE WITH MOST OF THE PW SENSORS READING BETWEEN 1.75 AND 2.00 INCHES. SO FAR THIS MORNING SHOWERS AND THUNDERSTORMS HAVE MAINLY BEEN CONFINED TO CENTRAL CLARK COUNTY WHERE THERE HAS BEEN SOME ENHANCEMENT FROM A DISTURBANCE MOVING THROUGH ARIZONA. ONLY ISOLATED ACTIVITY ELSEWHERE...BUT COVERAGE IS EXPECTED TO INCREASE THIS AFTERNOON ESPECIALLY IN AREAS THAT ARE SEEING PLENTY OF SUNSHINE THIS MORNING WHICH IS BASICALLY THE FAR WESTERN AND NORTHERN AREAS OF THE CWA. AREAS UNDER THE CLOUD COVER COULD BE DELAYED IN SEEING CONVECTION UNTIL LATER THIS AFTERNOON. && .PREV DISCUSSION... 225 AM PDT FRI AUG 30 2013 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT. WHAT WAS LEFT OF THE CONVECTIVE COMPLEX THAT DEVELOPED OVER MOHAVE COUNTY YESTERDAY AFTERNOON WAS GONE, HOWEVER, THE FOCUS EARLY THIS MORNING ON RADAR NOW SHIFTS TO ONGOING CONVECTION ACROSS YAVAPAI AND COCONINO COUNTIES IN ARIZONA THAT WAS MOVING WESTWARD. THE HRRR MODEL DID NOT DO A BAD JOB INDICATING THIS. THUS USING A BLEND OF THIS MODEL AND THE LATEST RADAR TRENDS, I WENT AHEAD AND ADJUSTED UP POPS ACROSS MUCH OF MOHAVE COUNTY FOR EARLY THIS MORNING AS IT APPEARS MUCH OF THIS ACTIVITY SHOULD HAVE A CHANCE AT MAKING IT OVER THE BORDER INTO OUR AREA. THE CLOUD COVER ASSOCIATED WITH THIS AS WELL AS WHAT REMAINS FROM THE CLOUD COVER FROM THE CONVECTIVE COMPLEX THAT FORMED ON THURSDAY AFTERNOON WILL PRESENT A BIT OF A CHALLENGE AS THIS COULD LIMIT HEATING LATER TODAY OVER MOHAVE COUNTY WHICH MAY DELAY OR INHIBIT CONVECTION ALTOGETHER IN THIS AREA. AS FAR AS WHAT GOES ON THIS AFTERNOON AND EVENING, ACTIVITY WILL BE DRIVEN BY HEATING WITH PERHAPS SOME HELP FROM A WEAK DISTURBANCE AND INVERTED TROUGH IN THE MID-LEVELS WORKING NORTHWEST ACROSS SOCAL. SERIOUS MOISTURE REMAINS IN PLACE ACROSS OUR ENTIRE AREA WITH PWATS REMAINING IN THE UPPER REACHES OF CLIMATOLOGY FOR THIS AREA, WITH VALUES AT OR ABOVE 1.75 INCHES FORECAST TO BE AROUND FROM I-15 ON SOUTH. FORECASTED 700-300 MB THETA E VALUES ARE SHOWN TO BE AT LEAST 340 K ACROSS MOST OF AREA AS WELL. A LOOK AT INSTABILITY PARAMETERS OFF THE MODELS SHOWS INSTABILITY IN PLACE ACROSS OUR ENTIRE AREA, HOWEVER, BOTH THE GFS AND ECMWF SHOW THE GREATEST LI'S OF -2 TO -4 ACROSS MOHAVE, CLARK AND SOUTHERN NYE COUNTIES. SO WHILE WE COULD SEE SHOWERS AND THUNDERSTORMS ACROSS ANY PORTION OF THE AREA THIS AFTERNOON AND EVENING, ODDS LOOK TO FAVOR AN AREA WITHIN 75 MILES ON EITHER SIDE OF A LINE FROM NEAR LONE PINE TO LAS VEGAS TO KINGMAN AS THE MOST ACTIVE LOCATIONS. THUS I WENT AHEAD AND ISSUED A FLASH FLOOD WATCH FOR MOST OF MOHAVE, ALL OF CLARK, SOUTHERN NYE, NORTHEAST SAN BERNARDINO AND ALL OF INYO COUNTY EXCEPT THE WHITE MOUNTAINS FROM LATE THIS MORNING THROUGH THIS EVENING AS WITH SO MUCH MOISTURE IN PLACE THE UNLOAD POTENTIAL WILL BE THERE IN ANY STRONGER OR SLOWER MOVING STORMS. THE STEERING FLOW SHOWN BY THE WRF AND GFS IS GENERALLY LIGHT AND FROM THE EAST TODAY, HOWEVER, BY THIS EVENING IT DOES TAKE ON MORE OF A NORTHEAST COMPONENT. THUS, THIS MAY BE ONE OF THOSE DAYS WHERE STORMS DO NOT AFFECT THE LAS VEGAS VALLEY UNTIL LATER THIS EVENING AS WE MAY HAVE TO WAIT FOR ACTIVITY TO HEAD IN FROM NORTHWEST ARIZONA, NORTHEAST CLARK COUNTY OR SOUTHWEST UTAH. ACTIVITY SHOULD DECREASE LATER THIS EVENING, HOWEVER, CLOUDS MAY NOT COMPLETELY CLEAR OUT TONIGHT, WHICH COULD IMPACT THE FORECAST FOR SATURDAY. AS FAR AS SATURDAY GOES, RIDGING ALOFT WILL REMAIN CENTERED OVER THE SOUTHWEST AND THIS WILL KEEP OUR AREA IN A SOUTHEAST FLOW ALOFT WHICH WILL ALLOW FOR WHATEVER MOISTURE IS IN PLACE TO REMAIN WITH THE POTENTIAL FOR ADDITIONAL MOISTURE TO WORK INTO THE AREA. ACTIVITY ON SATURDAY WILL DEPEND ON HEATING AND THUS IF WE START OFF TOO CLOUDY THIS COULD LIMIT WHAT WE SEE WITH RESPECT TO SHOWER AND THUNDERSTORM ACTIVITY. THE 00Z RUNS OF THE WRF, GFS, ECMWF AS WELL AS OUR LOCAL HI-RESOLUTION MODELS FAVORED ACTIVITY DEVELOPING MAINLY ACROSS SOUTHERN NEVADA, INYO AND NORTHERN AND CENTRAL MOHAVE COUNTY WITH LESS ACTIVITY FURTHER SOUTH ON THE BACK SIDE OF THE INVERTED TROUGH. FOR NOW WE HAVE HELD OFF ON ANY FLASH FLOOD WATCHES FOR SATURDAY, BUT WITH SO MUCH MOISTURE IN PLACE, THE MAIN CONCERN IN STORMS AGAIN WILL BE FLASH FLOODING. TEMPS WILL CONTINUE TO REMAIN BELOW NORMAL FOR HIGHS AND AT OR ABOVE NORMAL FOR LOWS. I USED A BLEND OF PERSISTENCE, THE SREF AND ECMWF FOR MAX TEMPS AND CONTINUITY AND MOS GUIDANCE FOR MIN TEMPS. DEWPOINTS WERE ADJUSTED UP SLIGHTLY OVER GUIDANCE GIVEN HOW MOIST WE HAVE BEEN THE PAST 2 DAYS AND IT SEEMS MODELS HAVE BEEN A LITTLE LOW ON PICKING UP ON THIS. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...MODELS IN PRETTY GOOD AGREEMENT SUNDAY NIGHT THROUGH TUESDAY WITH A PRETTY GENERIC MONSOON PATTERN AND NO SIGNIFICANT WAVES IMPACTING THE AREA. HIGH PRESSURE IS FORECAST ROUGHLY OVER THE COLORADO AND NEW MEXICO BORDER AREA WITH AN AREA OF LOW PRESSURE OFF THE PACIFIC NORTHWEST COAST. SOUTHERLY FLOW OVER THE FORECAST AREA WILL KEEP MONSOON MOISTURE AROUND WITH THE DEEPEST MOISTURE OVER THE EASTERN PORTION OF THE FORECAST AREA AS IS TYPICAL WITH THIS PATTERN. AS A RESULT WE ARE STILL LOOKING AT A CHANCE OF THUNDERSTORMS EAST WITH A SLIGHT CHANCE WEST. MODELS DIFFER FOR WEDNESDAY THROUGH THURSDAY WITH THE GFS AND TO A LESSER EXTENT THE GEM MOVING THE AREA OF LOW PRESSURE INLAND. THIS WOULD BRING DRIER AIR INTO THE AREA FROM THE WEST. THE ECMWF IS EXPANDING THE HIGH WESTWARD WHICH MAY KEEP A BIT MORE MOISTURE IN PLACE BUT ALSO COULD LEAD TO WARMING AND SOME STABILIZING. BASICALLY GOING WITH A BLEND...I MADE LITTLE CHANGE TO THE INHERITED GRIDS AND KEPT AT LEAST A SLIGHT CHANCE OVER THE EASTERN TWO THIRDS OF THE FORECAST AREA WHILE DRYING THE WEST BY THURSDAY. ALSO WENT WITH A WARMING TREND AND ABOVE NORMAL TEMPERATURES WEDNESDAY AND THURSDAY. && .AVIATION...FOR MCCARRAN... FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...FOR MCCARRAN...SHRA/TSRA ARE EXPECTED TO BE AROUND THE VALLEY MAINLY AFTER 18Z AND ESPECIALLY AFTER 20Z TODAY. SHRA AND TSRA ARE EXPECTED TO MOVE IN A WEST TO SOUTHWEST DIRECTION THIS AFTERNOON AND EVENING SO ACTIVITY THAT DEVELOPS OVER NW AZ OR NORTHEAST CLARK COUNTY WILL NEED TO BE WATCHED - ESPECIALLY FOR ANY OUTFLOW BOUNDARIES. WINDS SHOULD FAVOR TYPICAL DIURNAL TRENDS BUT OTHERWISE COULD BE GUSTY AND ERRATIC IN AND NEAR ANY SHRA/TSRA OR OUTFLOW BOUNDARIES WHICH COULD IMPACT AIRPORT CONFIGURATIONS. MAINLY SCT-BKN CLOUDS AOA 10K-15K FEET WITH LOWER CIGS AND VSBY IN AND NEAR ANY SHRA/TSRA. ACTIVITY SHOULD DECREASE BETWEEN 03Z AND 06Z SATURDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SHRA/TSRA ARE EXPECTED ACROSS THE AREA AFTER 18Z AND ESPECIALLY AFTER 20Z TODAY WITH THE GREATEST COVERAGE ACROSS MOHAVE, CLARK, SOUTHERN NYE, NORTHEAST SAN BERNARDINO AND INYO COUNTIES. SHRA AND TSRA SHOULD FAVOR A SLOW WESTWARD MOVEMENT ACROSS MOST OF THE AREA. SHRA/TSRA COULD REDUCE VSBY AND CIGS TO MVFR OR LOWER. WINDS SHOULD FAVOR TYPICAL DIURNAL TRENDS THROUGH THIS EVENING BUT COULD BE GUSTY AND ERRATIC IN AND NEAR ANY SHRA/TSRA. SCT-BKN CLOUDS AOA 10K-15K FEET AWAY FROM ANY SHRA/TSRA. && && .VEF WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NVZ016>022. AZ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR AZZ001>003-036. CA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CAZ519>527. && UPDATE...GORELOW SHORT TERM/AVIATION...STACHELSKI LONG TERM...HARRISON FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Aug 30, 3:28 AM PDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 328 AM PDT FRI AUG 30 2013 AZZ001-003-036-CAZ519-520-522-524-NVZ016>022-310700- NORTHWEST PLATEAU-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 328 AM PDT FRI AUG 30 2013 /328 AM MST FRI AUG 30 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TO CREATE THE POTENTIAL FOR THUNDERSTORMS WITH VERY HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 AM UNTIL 11 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MONSOON MOISTURE WILL LINGER OVER THE AREA THROUGH MUCH OF NEXT WEEK LEADING TO ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. THERE IS POTENTIAL FOR SOME DRYING BY THURSDAY WHICH WOULD LEAD TO DECREASING THUNDERSTORM CHANCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY WITHIN THE WATCH AREA THIS AFTERNOON AND EVENING. MEANWHILE...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-CAZ521-523-525>527-NVZ014-015-310700- LOWER COLORADO RIVER VALLEY-WHITE MOUNTAINS OF INYO COUNTY- WESTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- 328 AM PDT FRI AUG 30 2013 /328 AM MST FRI AUG 30 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED WITH LOCALLY HEAVY RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MONSOON MOISTURE WILL LINGER OVER THE AREA THROUGH MUCH OF NEXT WEEK LEADING TO ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. THERE IS POTENTIAL FOR SOME DRYING BY THURSDAY WHICH WOULD LEAD TO DECREASING THUNDERSTORM CHANCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 30, 1:21 PM PDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
121 PM PDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM FLASH FLOOD 4 W MOHAVE VALLEY 34.93N 114.65W
08/29/2013 SAN BERNARDINO CA FIRE DEPT/RESCUE
SAN BERNARDINO COUNTY FIRE DEPARTMENT REPORTS WATER 3
FEET DEEP AND 100 FEET WIDE FLOWING ACROSS NEEDLES
HIGHWAY. THE FIRE DEPARTMENT HAD TO RESCUE ONE ADULT MALE
FROM HIS VEHICLE.
&&
METZGERLocal storm report, Aug 30, 1:40 PM PDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
140 PM PDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD 5 SSE KINGMAN AIRPORT 35.19N 113.90W
08/30/2013 MOHAVE AZ LAW ENFORCEMENT
MOHAVE COUNTY S.O. REPORTS THAT DW RANCH ROAD IS NOT
PASSABLE DUE TO FLOODING.
&&
METZGERThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:39 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 36 min |
| Aug 29, 8:10 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Aug 30, 2:36 AM PDT | Flash Flood Watch | VEF | Inyo, San Bernardino | 18 hr |
| Aug 30, 12:23 PM PDT | Flash Flood Warning | VEF | San Bernardino | 112 min |
| Aug 30, 12:55 PM PDT | Flash Flood Warning | VEF | Inyo | 4 hr |
| Aug 30, 1:27 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Aug 30, 1:57 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Aug 30, 2:15 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Aug 30, 2:22 PM PDT | Flash Flood Warning | VEF | San Bernardino | 113 min |
| Aug 30, 2:52 PM PDT | Areal Flood Advisory | VEF | Inyo, San Bernardino | 3 hr |
| Aug 30, 3:53 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 82 min |
| Aug 30, 3:55 PM PDT | Flash Flood Watch | VEF | Inyo, San Bernardino | 54 hr |
| Aug 30, 4:32 PM PDT | Flash Flood Warning | VEF | Inyo | 118 min |
| Aug 30, 4:52 PM PDT | Areal Flood Advisory | VEF | Inyo | 83 min |
| Aug 29, 5:17 PM PDT | Flash Flood Warning | VEF | Mohave | 118 min |
| Aug 29, 5:39 PM PDT | Areal Flood Advisory | VEF | Mohave | 111 min |
| Aug 29, 5:49 PM PDT | Flash Flood Warning | VEF | Mohave | 116 min |
| Aug 29, 7:08 PM PDT | Flash Flood Warning | VEF | Mohave | 112 min |
| Aug 29, 7:18 PM PDT | Flash Flood Warning | VEF | Mohave | 117 min |
| Aug 30, 10:52 AM PDT | Flash Flood Warning | VEF | Mohave | 83 min |
| Aug 30, 11:27 AM PDT | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 30, 12:16 PM PDT | Flash Flood Warning | VEF | Mohave | 119 min |
| Aug 30, 4:11 PM PDT | Areal Flood Advisory | VEF | Mohave | 2 hr |
| Aug 30, 4:48 PM PDT | Flash Flood Warning | VEF | Mohave | 117 min |
Nearby
Flash Flood Warnings in California, 2013Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.